I have rheumatoid arthritis and having problems controlling it.
I am on 40mg humira every other week. June 2007 - March 2008 I was on Enbrel and prednisone. I started on 10mg prednisone daily in June of 2007 and reduced it to 2 mg daily currently since December 2007.
I am also very fatigued, have no libido, skin rashes here and there, my hands have "hot spots" of red and swollen flesh which moves around every few days. I also experience incontinence (I have never had children), slight depression and lethargy. My liver enzymes are volitile which is why I'm not taking methotrexate.
Is there any reason for all my symptoms? Are they side effects from the drugs? Is there anything else I could be doing - not doing?
I would like to golf and enjoy the summer without constant pain, swelling and tender hands.
I am sorry to hear you are suffering. I have RA, too, and I know what you mean about longing to enjoy things and be pain free. We all hope for remission and in the mean time have to find a way to come to terms with our pain and limitations.
There are a lot of different drugs out there to help with pain and inflammation and it sounds to me like you need to ask your doctor about exploring them. Have you ever taken DMARDs such as plaquenil or rheumatrex, NSAIDs like relafen or mobic, other biologics like remicade or orencia?
With everything that is going on it is normal to be depressed and with that comes lethargy. If you feel you are falling into a depression you can't shake, you might want to try something like Cymbalta which is suppose to help pain and depression. I have heard mixed reviews on Lyrica, but it is another option in the same vein as Cymbalta.
Please keep us posted on your progress and let us help in any way we can.
Simple exercise while lying in bed or sitting in front of the TV -- try leg raises, bicep curls and walking in place. I've had rheumatoid arthritis for 11 years and lost 100 pounds with great results. Just walking around the block gave me great pain relief and removed all signs of depression. It took months just to get to the corner but it helped after concentration and prayer during the walk. Buy a walkman or mp3 player. Also plaquenil worked for years (possible side effect is blindness). Asulfizine and methotrexate didn't work for me. And the last time I checked, Enbrel was actually hazardous to your health. See Worst Pills. org. Good Luck and God Bless;-)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.